MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 5-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 5-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z148H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/6/2023.H6 component code: g07002 no device problem found.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one opened sample that pertain to the product code z148h.In order to evaluate the condition of the returned sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received two unopened samples that pertain to product code z148h.During visual inspection of the samples, the packets were opened.The swage and attachment area were noted to be as expected.The barrel hole was examined, and the remnant of the suture was observed.The suture cannot be dispensed since it has begun the degradation process which caused the needle to come out from the suture.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.The returned sample revealed that three packets that pertain to product code z148h were returned for analysis.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strands no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported from the analysis of the returned product that suture degradation was observed.It was reported a patient underwent an unknown procedure in (b)(6) 2023 and a suture was used.It was reported that the problem of pulling off suture needle had happened in the newly dispensed suture when it was opened to prepare for the surgery.The surgeon refused to use the remaining 6 sterile products.There is no report on patient's injury.No additional information could be provided.

Brand Name
PDSII VIO 30IN 5-0 D/A RB-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18276255
Report Number2210968-2023-09532
Device Sequence Number3225879
Product Code NEW
UDI-Device Identifier10705031060272
UDI-Public10705031060272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberZ148H
Device Lot NumberQAMERZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown